|Finding out about Fatigue
Jul 27, 2003
I am HIV positive. T cell count 480. On last vist I asked about fatigue and doctor gave me some testostorne(sp?) caps.. Some stuff to rub on my chest. Side effects seemed long so I have not used. He did not run any tests to find out why I am tired. What now?
Response from Dr. Frascino
What now? Glad you asked! "Now" is the time to have a discussion with your doctor. (Hopefully, he/she is an HIV/AIDS specialist. If not, you should switch to one ASAP!) Ask him/her why they prescribed testosterone. Perhaps you had a blood test some time ago that indicated your levels were low. I would not advise using testosterone supplementation without documentation that you really have hypogonadism (low testosterone), due to the potential risks.
Also, there are multiple other potential causes of fatigue in the setting of HIV disease:
1. anemia 2. psychological causes -- depression, anxiety, stress, etc. 3. medication side effects 4. hormonal imbalances 5. unrecognized infections 6. inadequate sleep, nutrition, and/or exercise 7. liver problems
The above is only a partial list. If your doctor isn't willing to search for the cause of your fatigue problem, I'd recommend you search for a more competent and compassionate physician. Good luck.
- Dry Cough After Oral Sex On A Woman What Are The Chances Of HIV
- Itchy Skin After Getting Head Sign Of HIV AIDS
- Oral Ulcers After Having Sex During Period Sign Of HIV AIDS
- Red Spots After Rubbing Penis Worried I Have HIV
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Sore Throat After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.